Children's Motrin Cold

Generic Name: Ibuprofen

  • What is this medication?

    Children's Motrin Cold contains a pain reliever/fever reducer and a nasal decongestant. It is intended to temporarily relieve nasal and sinus congestion, stuffy nose, headache, sore throat, minor body aches and pains, and fever associated with cold, sinus symptoms, and flu.
  • Are there any warnings associated with Children's Motrin Cold?

    In an effort to help prevent misuse of pseudoephedrine for non-medical purposes, Children's Motrin Cold is sold from behind the retail or pharmacy counter. Please ask your retailer or pharmacist for assistance. - Please note that this product has been discontinued

    Ibuprofen may cause a severe allergic reaction, especially in people allergic to aspirin. If an allergic reaction occurs, stop use and seek medical help right away.

    This product contains an NSAID, which may cause severe stomach bleeding. The chance is higher if your child has had stomach ulcers or bleeding problems; takes a blood thinning or steroid drug; takes other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others); or takes more of this product than directed or for a longer time than directed.

    Severe or persistent sore throat or sore throat accompanied by a high fever, headache, nausea, and vomiting may be serious. Consult a doctor promptly. Do not use this product for more than 2 days or administer to children under 3 years of age unless directed by a doctor.

    Do not use this product if the child has ever had an allergic reaction to any other pain reliever/fever reducer and/or nasal decongestant.

    Do not use this product right before or after heart surgery.

    Do not use this product in a child who is taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not exceed recommended dosage.

    The risk of heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Stop using this product and ask a doctor if the child experiences these signs of stomach bleeding: feeling faint, vomiting blood, bloody or black stools, or stomach pain that does not get better.

    Stop using this product and ask a doctor if the child does not get relief within the first day (24 hours) of treatment; if fever, pain, or nasal congestion gets worse or lasts more than 3 days; if redness or swelling is present in the painful area; if any new symptoms appear; or if the child gets nervous, dizzy, or sleepless.

    Keep this product out of the reach of children. In the case of an overdose, get medical help or contact a poison control center right away.

    Do not use this product if the bottle wrap, or foil inner seal imprinted "Safety Seal" is broken or missing.

  • Should I talk to my doctor before using Children's Motrin Cold?

    Ask a doctor or pharmacist before giving this product if you do not know if your child's prescription drug contains an MAOI.

    Ask a doctor before using this product if the child has problems or serious side effects from taking pain relievers, fever reducers, or nasal decongestants.

    Ask a doctor before using this product if the child is at risk of stomach bleeding due to the factors listed in the warnings section; or the child has a history of stomach problems, such as heartburn.

    Ask a doctor before using this product if the child has not been drinking fluids; has lost a lot of fluid due to vomiting or diarrhea, or has taken a diuretic.

    Ask a doctor before using this product if the child has high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, thyroid disease, or diabetes.

    Ask a doctor or pharmacist before using this product if the child is taking any other drug containing pseudoephedrine, any other nasal decongestant, any other drug, or is under a doctor's care for any serious condition.

  • What are the possible side effects of Children's Motrin Cold?

    Ibuprofen may cause a severe allergic reaction, particularly in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma (wheezing), skin redness, rash, blisters, and shock. If an allergic reaction occurs, stop using this product and seek medical help right away.

    This product contains an NSAID, which may cause severe stomach bleeding. The chances are higher if your child has had stomach ulcers or bleeding problems, takes a blood thinning or steroid drug, takes other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others), or takes more of the product than directed or for a longer time than directed.

    The risk of heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue using this drug.

  • What should I avoid while using Children's Motrin Cold?

    Do not use this product if the child has ever had an allergic reaction to any other pain reliever/fever reducer and/or nasal decongestant.

    Do not use this product right before or after heart surgery.

    Do not use more of this product than directed. Do not give this product for longer than 10 days, unless directed by a doctor. Do not use this product more than 4 times a day.

  • What are possible food and drug interactions associated with Children's Motrin Cold?

    The risk of severe stomach bleeding is increased if the child takes a blood thinning or steroid drug, or other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others).

    If Children's Motrin Cold is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Children's Motrin Cold with any other medication.

  • What is the usual dosage of Children's Motrin Cold?

    This product does not contain directions or complete warnings for adult use. Do not give more than directed. Do not give longer than 10 days, unless directed by a doctor (see warning section). Shake well before using. Only use the enclosed measuring cup. Take this product with milk if stomach upset occurs.

    If possible, use weight to dose. Otherwise, use age. If needed, repeat the dose every 6 hours. Do not use this product more than 4 times a day. Replace original bottle cap to maintain child resistance.

    Children 48 to 95 lbs, 6 to 11 years: Take 2 teaspoons or 10 milliliters (mL).

    Children 24 to 47 lbs, 2 to 5 years: Take 1 teaspoon or 5 mL.

    Children <24 lbs, <2 years: Ask a doctor

  • How should I store Children's Motrin Cold?

    Store at room temperature.